Alert archive / Minnesota / Fire Weather Watches in 2015

Fire Weather Watch 2, NWS Twin Cities, MN

March 14, 20159 counties in Minnesota

NWS Twin Cities, MN issued this fire weather watch at Mar 14, 2015, 10:50 AM CDT for 9 counties in Minnesota. It took effect at Mar 15, 2015, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 14, 2015, 10:50 AM CDT (15:50 UTC)
In effect from
Mar 15, 2015, 12:00 PM CDT
Expired
Mar 15, 2015, 3:27 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WWUS83 KMPX 141550
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1050 AM CDT SAT MAR 14 2015

...FIRE WEATHER WATCH SUNDAY AFTERNOON IN SOUTH CENTRAL MINNESOTA
FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES...

.SOUTHWEST WINDS WILL QUICKLY INCREASE IN STRENGTH SUNDAY MORNING
AND BY THE AFTERNOON WILL BE SUSTAINED BETWEEN 20 AND 30 MPH WITH
GUSTS TO 40 MPH POSSIBLE. IN ADDITION...TEMPERATURES WARMING TO
THE LOWER 70S WILL ALLOW HUMIDITIES TO FALL TO AROUND 25 PERCENT.
THESE STRONG WINDS AND LOW HUMIDITIES WILL COMBINE TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS.

MNZ074-075-082>085-091>093-150000-
/O.NEW.KMPX.FW.A.0002.150315T1700Z-150315T2300Z/
BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
1050 AM CDT SAT MAR 14 2015

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR STRONG WINDS
AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. 

* AFFECTED AREA...LOCATIONS ALONG AND SOUTH OF A NEW ULM TO
  OWATONNA LINE. 

* WIND...SOUTHWEST. SUSTAINED 20-30 MPH WITH GUSTS TO 40 MPH

* HUMIDITY...MINIMUM AFTERNOON HUMDITIES AROUND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
980 
WWUS83 KMPX 142112
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 PM CDT SAT MAR 14 2015

...FIRE WEATHER WATCH SUNDAY AFTERNOON IN SOUTH CENTRAL MINNESOTA
FOR THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES...

.SOUTHWEST WINDS WILL QUICKLY INCREASE IN STRENGTH SUNDAY MORNING
AND BY THE AFTERNOON WILL BE SUSTAINED BETWEEN 20 AND 30 MPH WITH
GUSTS TO 40 MPH POSSIBLE. IN ADDITION...TEMPERATURES WARMING TO
THE LOWER 70S WILL ALLOW HUMIDITIES TO FALL TO AROUND 25 PERCENT.
THESE STRONG WINDS AND LOW HUMIDITIES WILL COMBINE TO CREATE THE
THREAT FOR SEEING CRITICAL FIRE WEATHER CONDITIONS.

MNZ074-075-082>085-091>093-150515-
/O.CON.KMPX.FW.A.0002.150315T1700Z-150315T2300Z/
BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
412 PM CDT SAT MAR 14 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA...LOCATIONS ALONG AND SOUTH OF A NEW ULM TO 
  OWATONNA LINE. 

* WIND...SOUTHWEST. SUSTAINED 20-30 MPH WITH GUSTS TO 40 MPH

* HUMIDITY...MINIMUM AFTERNOON HUMDITIES AROUND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
545 
WWUS83 KMPX 150827
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 AM CDT SUN MAR 15 2015

...RED FLAG WARNING THIS AFTERNOON IN PORTIONS OF SOUTHWESTERN AND
SOUTH CENTRAL MINNESOTA FOR THE COMBINATION OF STRONG WINDS AND
LOW RELATIVE HUMIDITY...

.SOUTHWEST WINDS WILL QUICKLY INCREASE IN STRENGTH THIS MORNING...
REACHING 20 TO 30 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. IN
ADDITION...TEMPERATURES WARMING TO THE LOWER 70S WILL ALLOW
RELATIVE HUMIDITY TO FALL TO AROUND 25 PERCENT. THESE STRONG
WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE CRITICAL FIRE
WEATHER CONDITIONS FOR AREAS ALONG AND SOUTH OF A LINE FROM
GRANITE FALLS TO NEW ULM TO SAINT PETER TO OWATONNA.

MNZ074-075-082>085-091>093-151630-
/O.UPG.KMPX.FW.A.0002.150315T1700Z-150315T2300Z/
/O.NEW.KMPX.FW.W.0002.150315T1700Z-150316T0000Z/
BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
327 AM CDT SUN MAR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074...075... 082...083...084...085...091...092 AND
093...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM
CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 074...075...082...083...
  084...085...091...092 AND 093.

* WIND...SOUTHWEST SUSTAINED 20-30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY AROUND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MNZ064-073-076-151630-
/O.NEW.KMPX.FW.W.0002.150315T1700Z-150316T0000Z/
YELLOW MEDICINE-REDWOOD-LE SUEUR-
327 AM CDT SUN MAR 15 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 064...073 AND 076...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM
CDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 064...073 AND 076. 

* WIND...SOUTHWEST SUSTAINED 20-30 MPH WITH GUSTS TO 40 MPH.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY AROUND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Mar 14, 5:24 AM CDT, 5 hours 26 minutes earlier.

Area forecast discussion, Mar 14, 5:24 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
524 AM CDT SAT MAR 14 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 335 AM CDT SAT MAR 14 2015

VERY QUIET WEATHER IN THE SHORT TERM...A VERY PLEASANT MID-MARCH
DAY IS IN STORE FOR THE AREA. AN EXPANSIVE HIGH PRESSURE
AREA...WHICH WAS CENTERED OVER THE NE/CO BORDER....WILL PROGRESS
EASTWARD THROUGH THE DAY. THE INFLUENCE OF THIS HIGH PRESSURE WILL
EXTEND ACROSS ALL OF OUR REGION AND GENERALLY CLEAR SKIES ARE
EXPECTED. TEMPERATURES WILL REMAIN UNSEASONABLY MILD AGAIN TODAY.
WINDS WILL REMAIN OUT OF THE NORTHWEST AND RANGE FROM 5 MPH
WEST...TO 15 MPH EAST.

AS THE HIGH PROGRESSES EAST TOWARD IA/MO...THE RIDGE AXIS WILL
PUSH THROUGH OUR REGION FROM WEST TO EAST...BEGINNING LATE THIS
AFTERNOON OR EARLY EVENING. WINDS WILL TURN SOUTHERLY ON THE BACK
SIDE OF THE RIDGE AS WE HEAD THROUGH TONIGHT MEANING OVERNIGHT
LOWS WILL BE QUITE WARM...ESPECIALLY FURTHER TO THE WEST. IN
EASTERN ZONES...SUCH AS WESTERN WI...THE SOUTHERLY WINDS WONT
ARRIVE UNTIL AROUND MIDNIGHT OR LATER...SO THIS AREA WILL SEE THE
COOLEST OVERNIGHT TEMPERATURES IN THE FA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 340 AM CDT SAT MAR 14 2015

ZONAL FLOW ATOP STRONG SWLY FLOW AT THE SFC WILL SPELL STRONG WAA
FOR THE AREA FOR SUNDAY. H925 TEMPS SOAR TO 16-19 DEG C BY LATE
AFTN...TRANSLATING TO THE SFC TO MID 60S TO LWR 70S FOR THE WFO
MPX CWFA...AND POSSIBLY MID 70S IN SWRN MN SHOULD AN INCOMING
CDFNT SLOW DOWN JUST ENOUGH TO KEEP INCRG CLOUDS FROM IMPACTING
INSOLATION AND WARMING. REGARDLESS...SUN DURG THE DAY WILL ALSO BE
BREEZY AS A DEEP BLYR CONTAINING 30-40 KT WINDS WILL BE ABLE TO
EFFECTIVELY MIX DOWN TWD THE SFC...PRODUCING SFC SUSTAINED WINDS
IN THE 15-25 MPH RANGE WITH HIGHER GUSTS. WINDS WILL SETTLE DOWN
GOING INTO SUN NIGHT AND MON WHILE CLOUDS INCRS AS THE SFC CDFNT
SLOWLY PUSHES THRU THE AREA. TRAILING THIS FNT WILL BE MID-UPR LVL
MOISTURE ALONG WITH AN INVERTED SFC POST-FRONTAL TROF WHICH MAY
ACT TO PRODUCE ISOLD -RA SHOWERS OVER NRN PORTIONS OF THE CWFA MON
MRNG. NOT LOOKING FOR MUCH IN THE WAY OF PRECIP...AND THERE IS
SOME QUESTION AS TO WHETHER IT MAY ALSO PUSH INTO THE AFTERNOON
HOURS. HOWEVER...BETTER MODEL AGREEMENT CONFINES THE PRECIP TO THE
MRNG SO HAVE GONE ALONG WITH THAT THINKING.

COOLER TEMPS WILL CERTAINLY BE FELT STARTING MON AS A POST-FRONTAL
AREA OF HIGH PRES CONTAINING MODIFIED CANADIAN AIR WILL DROP INTO
THE N-CENTRAL CONUS. THIS HIGH WILL THEN SLOWLY MOVE ACROSS THE
REGION LATE MON THRU LATE WED...PRODUCING MOCLR SKIES BUT ALSO
TEMPS MUCH CLOSER TO NORMAL LEVELS. CAA COMES TO AN END BY THU AS
THE HIGH PRES AREA SLIDES OFF TO THE E AND A SLY LLVL FLOW
RESUMES. HOWEVER...VIRTUALLY NO WARMING IS EXPECTED AHEAD OF THE
NEXT CDFNT DUE TO PASS THRU THE REGION LATE THU INTO THU EVE. THIS
FNT AGAIN LOOKS TO HAVE LIMITED MOISTURE AND UPR LVL SUPPORT...BUT
JUST ENOUGH SUCH THAT MENTION OF PRECIP IS WARRANTED FOR THU
NIGHT. THE COOL AIR IN PLACE PLUS SLIGHT CAA BEHIND THE FNT MEANS
THE MENTION OF A RAIN/SNOW MIX FOR THU NIGHT. HOWEVER...AMOUNTS
ARE EXPECTED TO BE QUITE LOW. HIGH PRES REGAINS CONTROL FOR THE
END OF THE WEEK BUT WITH IT BEING OF CANADIAN ORIGIN AGAIN...
TEMPS WILL CONTINUE TO RUN NEAR NORMAL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 517 AM CDT SAT MAR 14 2015

VERY LITTLE AVIATION CONCERN THIS PERIOD. CURRENTLY...WESTERN
WISCONSIN IS BEING SIDE-SWIPED BY LOW STRATUS FROM THE NORTH...AND
KEAU HAS RECENTLY GONE MVFR. WE CURRENTLY EXPECT THESE CEILINGS TO
LAST FOR A FEW HOURS...BUT THE CLEAR SKIES WILL BE JUST ONE COUNTY
TO THE WEST SO ITS VERY BORDERLINE FOR EAU CLAIRE. ALL OTHER TAF
SITES WILL CONTINUE TO SEE VFR CONDITIONS. NORTHWEST WINDS WILL
TURN SOUTHERLY STARTING THIS EVENING AND INCREASE BY SUNDAY
MORNING.

KMSP...VFR CIGS EXPECTED. WINDS SHIFTING AROUND 01-03Z TO
SOUTHERLY AND SUNDAY WILL BE QUITE WINDY.

/OUTLOOK FOR KMSP/
SUN...VFR. WINDS S AT 20G30 KTS.
MON...VFR. WINDS NW 15-20G25 KTS.
TUE...VFR. WNW 5-10 KTS.

&&

.FIRE WEATHER...
ISSUED AT 400 AM CDT SAT MAR 14 2015

FOCUS CONTINUES TO BE ON SUNDAY AFTERNOON...PARTICULARLY FOR SWRN
MN...WHERE THE WARMEST AIR AND STRONGEST WIND SPEEDS LOOK TO
COMBINE TO PRODUCE ELEVATED IF NOT DANGEROUS FIRE WX CONDITIONS.
SUSTAINED WIND SPEEDS IN SWRN MN LOOK TO HIT THE 20-30MPH RANGE
WITH GUSTS UPWARDS OF 40 MPH. THERE IS STILL SOME QUESTION WITH
THE SPEED OF AN INCOMING CDFNT AND HOW THAT MAY IMPACT
TEMPERATURES...ESPECIALLY WITH RESPECT TO CLOUD COVER. LATEST
TEMP/DEWPOINT COMBINATIONS PRODUCE RH VALUES DOWN TO ARND 25
PERCENT...SO CONFIDENCE IS GROWING ON THE FIRE WX HAZARD. ATTM...
WILL CONTINUE TO HIGHLIGHT THE POTENTIAL IN THE HAZARDOUS WEATHER
OUTLOOK /HWO/ AND FIRE WEATHER FORECAST /FWF/.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...SPD
LONG TERM...JPC
AVIATION...SPD
FIRE WEATHER...JPC
Hazardous weather outlook, Mar 14, 3:25 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 AM CDT SAT MAR 14 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
150900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
325 AM CDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DANGEROUS FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY
AFTERNOON...ESPECIALLY ACROSS SOUTHWEST INTO SOUTH CENTRAL
MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Fire Weather Watches in Minnesota, 2015Every fire weather watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.